MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: unknown, information not provided.Section d6b: if explanted, give date: not applicable, as the lens remained implanted.Section e1: initial reporter: email address: unknown, information not provided.Section e1: initial reporter: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens lead to the haptic unfolded irregularly, which caused the haptic to grasp the posterior capsule and resulted in a ruptured posterior capsule.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information was received which reported that that the patient recovered well after the removal of a single piece of the implanted device due to the posterior capsule tear, which had prevented proper centering.A three-piece lens was inserted in the sulcus, and an anterior vitrectomy was performed.The patient's vision was 6/12 uncorrected and 6/9+1 corrected, and she was satisfied with the results.No other information was provided.The earlier event code 2199: no health consequences or impact is no longer applicable.The following fields have been updated accordingly: section h6: health effect: impact code: more complex surgery (4631).Section h6: health effect: impact code: additional surgery (4625).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: the device was not returned for evaluation; however, a video was received.Device evaluation: the customer provided video was evaluated by a post market safety surveillance officer.The pictures included in the medical sme memo are screenshots from the video provided by the customer.The pictures show an iol being implanted with a lens claimed to be a tecnis monofocal intraocular lens, preloaded in the simplicity delivery system, model: dcb00.It can be observe the sequence of a lens being implanted, per the sequence, the leading haptic appears to be normally folded and oriented.From the provided video, it cannot be observed abnormalities during the claimed haptic unfolding nor for lens implant sequence.It was not possible to observe the capsule rupture.The complaint issue ¿unfolding issue¿ could not be identified based on the photo and video analysis.Based on the complaint investigation there is no indication of a product deficiency or product malfunction.Manufacturing record review: the manufacturing records review for this purchase order (po) shows that the units were released within specification.No process deviations (dev), nonconformance's (nc/nr), or capas were found as part of this manufacturing records review.Parent po (b)(4) shows that the units were released within specification.Conclusion: based on the complaint investigation results, the product was released within specifications.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21922681
Report Number3012236936-2025-000117
Device Sequence Number9086030
Product Code HQL
UDI-Device Identifier05050474636071
UDI-Public(01)05050474636071(17)260924
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/24/2025
08/05/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date06/19/2025
08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown